MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE

CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE
Model Number WRN-D6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The filter was received at csi for analysis.The filter was returned with a torn filter sac.The filter was able to be retrieved into the retrieval catheter during analysis.Per reported event details: "the physician pulled on the device and the filter broke in half." pulling the filter forcefully through the sheath likely contributed to the torn sac, however this could not be confirmed and the root cause of the filter damage remains unknown.The instructions for use for the wirion eps warns "always advance or retract the catheter slowly under fluoroscopic imaging.If resistance is felt and/or observed, determine the cause and take any necessary remedial action." at the conclusion of the device analysis investigation, the report that the filter broke in half was confirmed, however the report that the filter was difficult to retrieve could not be confirmed as the filter was able to be retrieved into the catheter during analysis.The material inspection report for this device lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).
 
Event or Problem Description
During retrieval of the wirion embolic protection system filter, it would not fully capture inside of the retrieval catheter, and therefore would not come out of the 6fr sheath.The physician pulled on the device and the filter broke in half.Popliteal access was obtained and the filter fragment was snared from below.The procedure was complete and angiography showed normal flow.The patient was discharged.

Brand Name
WIRION EMBOLIC PROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key12301188
Report Number3004742232-2021-00284
Device Sequence Number3612137
Product Code NTE
UDI-Device Identifier10850000491882
UDI-Public(01)10850000491882(17)230223(10)0000079994
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K210282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2023
Device Model NumberWRN-D6
Device Catalogue Number7-10078-01
Device Lot Number0000079994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;